Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 53, NWS Melbourne, FL

May 4, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at May 4, 2006, 6:03 AM EDT for 6 counties in Florida. It took effect at May 4, 2006, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2006, 6:03 AM EDT (10:03 UTC)
In effect from
May 4, 2006, 12:00 PM EDT
Expired
May 4, 2006, 8:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2006-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2006-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 041003
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
603 AM EDT THU MAY 4 2006

...RED FLAG WARNING OVER ALL EAST CENTRAL FLORIDA THIS AFTERNOON...

FLZ041-044>046-053-058-141-144-050000-
/O.UPG.KMLB.FW.A.0044.060504T1700Z-060504T2300Z/
/O.NEW.KMLB.FW.W.0053.060504T1600Z-060505T0000Z/
/O.NEW.KMLB.FW.A.0045.060505T1700Z-060506T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-
603 AM EDT THU MAY 4 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ147-050000-
/O.NEW.KMLB.FW.W.0053.060504T1600Z-060505T0000Z/
/O.NEW.KMLB.FW.A.0045.060505T1700Z-060506T0000Z/
NORTHERN BREVARD-
603 AM EDT THU MAY 4 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR FRIDAY
AFTERNOON THROUGH FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ047-054-059-064-050000-
/O.NEW.KMLB.FW.W.0053.060504T1600Z-060505T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-
603 AM EDT THU MAY 4 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

JP
1 follow-up statement
000 
WWUS82 KMLB 050006
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
806 PM EDT THU MAY 4 2006

...RED FLAG WARNING FOR ALL EAST CENTRAL FLORIDA FRIDAY AFTERNOON...

FLZ041-044>046-053-058-141-144-147-051215-
/O.EXP.KMLB.FW.W.0053.000000T0000Z-060505T0000Z/
/O.UPG.KMLB.FW.A.0045.060505T1700Z-060506T0000Z/
/O.NEW.KMLB.FW.W.0054.060505T1600Z-060506T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
806 PM EDT THU MAY 4 2006

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY. THE
RED FLAG WARNING IS NO LONGER IN EFFECT. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT. 

A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF EAST CENTRAL FLORIDA
ON FRIDAY FROM NOON TO 800 PM. STEADY WEST TO SOUTHWEST WINDS ARE
EXPECTED TO KEEP THE EAST COAST SEA BREEZE PINNED NEAR THE COAST...
OR TO PREVENT IT FROM FORMING ALTOGETHER. TEMPERATURES ACROSS THE
AREA ARE EXPECTED TO CLIMB TO AROUND 90 DEGREES...WITH AFTERNOON
RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR MORE THAN FOUR
HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ047-054-059-064-051215-
/O.EXP.KMLB.FW.W.0053.000000T0000Z-060505T0000Z/
/O.NEW.KMLB.FW.W.0054.060505T1600Z-060506T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-
806 PM EDT THU MAY 4 2006

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY. THE
RED FLAG WARNING IS NO LONGER IN EFFECT. 

A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF EAST CENTRAL FLORIDA
ON FRIDAY FROM NOON TO 800 PM. STEADY WEST TO SOUTHWEST WINDS ARE
EXPECTED TO KEEP THE EAST COAST SEA BREEZE PINNED NEAR THE COAST...
OR TO PREVENT IT FROM FORMING ALTOGETHER. TEMPERATURES ACROSS THE
AREA ARE EXPECTED TO CLIMB TO AROUND 90 DEGREES...WITH AFTERNOON
RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR MORE THAN FOUR
HOURS. AREAS WEST OF INTERSTATE 95 WILL EXPERIENCE THE DRIEST
CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 3:25 AM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 4, 3:25 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
325 AM EDT THU MAY 4 2006

.DISCUSSION...

...DRY WEATHER CONTINUES WITH ELEVATED FIRE WEATHER THREAT THROUGH
LATE WEEK...
...SLIGHT CHANCE OF LIGHTNING STORMS RETURNS THIS WEEKEND...

TODAY...SFC RIDGE AXIS CONTINUES ACROSS S FL AND THE ERN GULF WITH
WSW/W FLOW EARLY BECOMING NW/NW BY LATE MORNING. AIRMASS REMAINS
EXTREMELY DRY WITH PWATS PROD AROUND .8 INCHES. LOW LVL NW FLOW IN
THE H9 LAYER WILL KEEP AFTN SEA BREEZE PINNED NEAR COASTAL VOLUSIA
BEFORE INCHING ONLY SLOWLY INLAND TD I-95 IN THE LATE AFTERNOON.
FURTHER SOUTH THE EAST COAST BREEZE WILL MOVE INLAND DURING THE
MID/LATE AFTN BRINGING SOME SLGT RELIEF TO THE IMMED COAST LATE
TODAY. EXPECT HIGHS IN THE LWR 90S FOR THE INTERIOR AND THE UPPER
80S ALONG THE COAST. FIRE WEATHER WILL BE THE MAIN CONCERN WITH VERY
LOW RH AGAIN TODAY. EXPECT THERE TO SOME SMOKE PROBLEMS AGAIN EARLY
THIS MORNING NEAR PORT SAINT JOHN/CANAVERAL GROVES AND COCOA. WILL
HIGHLIGHT IN HWO.

TONIGHT...AFTER A BRIEF PERIOD OF ONSHORE WINDS IN THE EARLY EVENING
ALONG THE COAST...WINDS WILL BECOME SW/W OVERNIGHT. GRADIENT WILL BE
LIGHTER THAN THIS MORNING SO EXPECT AREAS OF SMOKE TO CONTINUE NEAR
ONGOING FIRES. LOWS UPR 50S-NWR 60S.

FRI-SAT...UPR PATTERN AT THE END OF THE WEEK CONTINUES TO INDICATE
BREAKDOWN OF RIDGE THAT HAS BEEN IN PLACE OVER REGION SINCE LAST
WEEK. A SERIES OF IMPULSES WILL MOVE ACROSS THE LWR MS VALLEY AND
ACROSS FL THROUGH THE WEEKEND. MODEST MOISTURE RETURN FRI AND INTO
SAT WILL ACCELERATE DUE TO APPROACH OF FRONTAL BOUNDARY INTO N FL
LATE SAT. HAVE ADDED ISOLD POPS FOR THE NORTH AND CENTRAL SECTIONS
LATE SAT AFTERNOON AS MOISTURE VALUES AND LATE AFTERNOON
BREEZE/BOUNDARY COLLISIONS WILL ALLOW FOR A FEW STORMS TO DEVELOP.
WLY STEERING FAVORS THE EAST SIDE OF PENINSULA FOR LINGERING
SHOWERS/STORMS INTO THE EVENING. QPF AMTS WL REMAIN ON LOW SIDE
ATTM.

SUN-WED...WHATS LEFT OF FRONTAL BOUNDARY APPEARS TO STALL OVER THE
PENINSULA AS IT ENCOUNTERS RIDGE SOUTH OF THE AREA ON SUNDAY. RATHER
WEAK PGRAD WL FAVOR AFTERNOON SEA BREEZE DEVELOPMENT WITH SUITABLE
MOISTURE FOR ISOLD AFTERNOON STORMS. WEAK IMPULSES ALOFT TRANSITING
THE SOUTHERN STREAM WL CONTRIBUTE TO THE DIURNALLY FACTORED
CONVECTION WITH MID LEVEL STEERING PUSHING ACTIVITY TOWARD THE COAST
DURING THE AFTERNOON/EVENING HOURS. COVERAGE MATS MAY VERY WELL BE
CLOSER TO SCT IN NATURE BUT WILL AWAIT FURTHER GUID BEFORE
INCREASING COVERAGE ATTM. GFS/ECMWF INDICATE SFC LOW DEVELOPMENT OFF
THE SE ATLC COAST ON MON ASCD WITH RATHER WEAK IMPULSE ALOFT. WOULD
PREFER TO SEE A BETTER GENESIS PARAMETER THAN WHATS INDICATED BY
MODEL ATTM... HOWEVER WL KEEP 20 PERCENT PRECIP MENTION AREA WIDE AS
MOIST SECTOR REMAINS ACROSS PENINSULA THROUGH DAY. TEMPORARY DRYING
IS INDICATED TUE/WED AS HIGH PRESSURE WORKS DOWN FROM THE N.

&&

.MARINE...OFFSHORE WINDS AROUND 15 KNOTS EARLY THIS MORNING WILL
DECREASE TO AROUND 10 KNOTS AND THEN SHOULD SEE AFTERNOON SEA BREEZE
ALLOW FOR AN ONSHORE FLOW NEAR SHORE THIS AFTERNOON. NE SWELLS HAVE
GREATLY DIMINISHED WITH WIND WAVES BUILDING OFFSHORE EARLY TODAY
WILL SEE SEAS IN THE 2-4 FT RANGE. OFFSHORE FLOW WILL RETURN
OVERNIGHT TO 10-15 KNOTS WITH HIGH PRESSURE RIDGE AXIS ACROSS FAR
SRN FL.

CONTINUED OFFSHORE FETCH OVER MOST OF AREA WILL KEEP SEAS ON THE LOW
SIDE (GENERALLY 3 FT OR LESS) FRI THROUGH SUN. WINDS INCREASE AHEAD
OF FRONTAL BOUNDARY ON SATURDAY AND WIND WAVES MAY NEAR 4 FT WELL
OFFSHORE SAT AND SUNDAY.

&&

.AVIATION...VFR EXCEPT FOR LCL LOW LVL SMOKE LYR KTIX VCNTY THROUGH
TONIGHT.

&&

.FIRE WEATHER...HAVE UPGRADED WATCH TO A RED FLAG WARNING ALL
COUNTIES TODAY WITH WITH OFFSHORE FLOW THIS MORNING ALLOWING INLAND
SECTIONS OF THE COASTAL COUNTIES AND ALL OF THE INTERIOR TO REACH
CRITICAL RH DURATION TODAY. LOCAL SMOKE PROBLEMS EXPECTED TO
CONTINUE VICINITY OF THE PORT ST JOHN FIRE. GENERALLY OFFSHORE FLOW
(EXCEPT FOR THE AFTN SEA BREEZE NEAR THE COAST IN THE MID-LATE AFTN)
WILL SPREAD SMOKE TD MORE POPULATED AREAS FROM TITUSVILLE TO COCOA.

LOW RH WILL REMAIN A DAILY ISSUE INTO THE WEEKEND WITH DRY OWLY FLOW
AHEAD OF NEXT APPROACHING FRONT AND AFTERNOON RHS APPROACHING RED
FLAG FRI/SAT AND A SEA BREEZE ONLY NEAR THE COAST SOUTH OF CAPE
CANAVERAL. LIGHTNING STARTS WILL BECOME AN ISSUE ONCE AGAIN ON SAT
AS THUNDERSTORMS DEVELOP IN THE LATE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  89  61  88  64 /   0   0   -   10
MCO  92  62  89  65 /   0   0   -   10
MLB  88  63  87  66 /   0   0   -   10
VRB  88  60  89  65 /   0   0   -   10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
...RED FLAG WARNING NOON UNTIL 8 PM TODAY FOR ALL ZONES.

...FIRE WEATHER WATCH FRI AFTN FOR LAKE...SEMINOLE...
   VOLUSIA...ORANGE...OSCEOLA...NORTH BREVARD AND OKEECHOBEE
   COUNTIES.

&&

SHORT TERM...VOLKMER
LONG TERM....PENDERGRAST
Hazardous weather outlook, May 4, 4:40 AM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
440 AM EDT THU MAY 4 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
041600-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
440 AM EDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...DENSE FOG/SMOKE IMPACT...
LOCALLY DENSE SMOKE IS POSSIBLE THIS MORNING IN THE VICINITY OF
THE PORT SAINT JOHN FIRE. WEST TO SOUTHWEST WINDS EARLY THIS
MORNING WILL SPREAD SMOKE EASTWARD TOWARD TITUSVILLE...PORT SAINT
JOHN... SHARPES...CANAVERAL GROVES AND COCOA. MOTORISTS ARE
ADVISED TO DRIVE WITH CAUTION ON ROADWAYS IN THIS AREA DUE TO THE
POSSIBILITY OF LOWER VISIBILITY IN SMOKE. THE POLLUTION RESULTING
FROM THE FIRES COMBINED WITH EMISSIONS FROM FROM CARS AND TRUCKS
COULD PUSH AIR QUALITY INTO THE UNHEALTHY RANGE FOR SENSITIVE
INDIVIDUALS. PERSONS IN THE FIRE AREAS SHOULD AVOID PHYSICAL
EXERTION AND OUTDOOR ACTIVITY.

STATE ROUTE 528 REMAINS SHUT DOWN EARLY THIS MORNING FROM
INTERSTATE 95 TO STATE ROUTE 520 DUE TO SMOKE.

LOCALLY DENSE SMOKE IS POSSIBLE AGAIN THURSDAY NIGHT NEAR THE
PORT SAINT JOHN FIRE...ESPECIALLY AFTER MIDNIGHT.

...FIRE WEATHER IMPACT...
HIGH PRESSURE ACROSS THE EASTERN GULF AND SOUTH FLORIDA WILL
PROVIDE A DRY WESTERLY FLOW TODAY WITH RELATIVE HUMIDITIES DROPPING
BELOW CRITICAL LEVELS THIS AFTERNOON. AN ELEVATED FIRE WEATHER
THREAT CONTINUES ESPECIALLY NEAR ONGOING FIRES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
INCREASING OFFSHORE FLOW THROUGH SATURDAY AND LOW RELATIVE
HUMIDITY VALUES EACH AFTERNOON WILL ELEVATE THE FIRE WEATHER
THREAT THROUGH THE REMAINDER OF THE WEEK. THERE IS A SLIGHT CHANCE
FOR LIGHTNING STORMS SATURDAY THROUGH MONDAY AS A FRONTAL TROUGH
PUSHES TOWARD THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:03 AM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia14 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.